Points of order two on theta divisors

  • Valeria Ornella Marcucci

    Università di Pavia, Italy
  • Gian Pietro Pirola

    Università di Pavia, Italy


We give a bound on the number of points of order two on the theta divisor of a principally polarized abelian variety . When is the Jacobian of a curve the result can be applied in estimating the number of effective square roots of a fixed line bundle on .

A correction to this paper is available.

Cite this article

Valeria Ornella Marcucci, Gian Pietro Pirola, Points of order two on theta divisors. Atti Accad. Naz. Lincei Cl. Sci. Fis. Mat. Natur. 23 (2012), no. 3, pp. 319–323

DOI 10.4171/RLM/630